Alert archive / Utah / Flash Flood Warnings in 2006

Flash Flood Warning 20, NWS Salt Lake City, UT

July 31, 2006Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2006, 12:42 AM MDT for Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2006, 12:42 AM MDT (06:42 UTC)
Expired
Jul 31, 2006, 3:45 AM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Washington County, UT

The radar

The Cedar City radar (KICX), 31 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 2:50 AM MDTHEAVY RAIN 2.892 Wnw Zion Np Narrows, UTPRECIPITATION FELL IN THREE HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 310643
FFWSLC
UTC053-310945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1242 AM MDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN UTAH...

* UNTIL 345 AM MDT.

* AT 1241 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  ZION NATIONAL PARK IN WASHINGTON COUNTY.

FLOODING WILL OCCUR ALONG LITTLE AND NORTH CREEKS...WHICH FEED 
THROUGH THE TOWN OF VIRGIN INTO THE VIRGIN RIVER. ENOUGH RAINFALL 
COULD FALL ON THE NORTH FORK OF THE VIRGIN RIVER TO POSSIBLY FLOOD 
THE NARROWS IN ZION NATIONAL PARK.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3746 11317 3727 11321 3719 11290 3746 11290

$$

HALL
1 follow-up statement
000 
WGUS75 KSLC 310811
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
211 AM MDT MON JUL 31 2006

UTC053-310945-
WASHINGTON UT-
211 AM MDT MON JUL 31 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT FOR EAST
CENTRAL WASHINGTON COUNTY...

AT 209 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER ZION NATIONAL 
PARK.

OVER 2 INCHES OF RAINFALL HAS OCCURRED IN THE UPPER REACHES OF THE 
LITTLE AND NORTH CREEKS IN TWO HOURS...AND THE WARNING MAY NEED TO 
BE EXTENDED AS IT WILL TAKE SOME TIME FOR THE WATER TO REACH THE 
VIRGIN RIVER.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3746 11317 3727 11321 3719 11290 3746 11290

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:40 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 30, 10:40 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1040 PM MDT SUN JUL 30 2006

.SYNOPSIS...UPPER HIGH WILL CONTINUE TO MOVE EAST AND SETTLE OVER
THE PLAINS STATES OVER THE NEXT COUPLE OF DAYS. AIRMASS WILL REMAIN
MOIST INTO THE EARLY PART OF THE WEEK. A PACIFIC COLD FRONT WILL
MOVE THROUGH NORTHERN UTAH BY EARLY TUESDAY.

&&

.DISCUSSION...LOW LEVEL BOUNDARY STALLED IN VERY MOIST AND UNSTABLE
AIR MASS (PW VALUES 1.2+ INCHES) AND COMBINATION OF UPPER TROUGH
SLOWLY PRESSING EAST ACROSS SOUTH CENTRAL UTAH CONTINUES STRONG
THUNDERSTORMS WITH VERY HEAVY RAIN OVER CEDAR BREAKS AREA AND INTO
PARTS OF KANE COUNTY AGAIN. RADAR ESTIMATES ARE HUGE IN THIS ARE
WITH LARGE AREA OF 1 TO 3 INCHES AND LOCALLY HIGHER ON THE WEST
SLOPE. CONTINUE WARNING FOR SMALL AREA AND SMALL STREAM FLOOD
ADVISORY FOR LARGER AREA. MESOHIGH OVER SOUTHWEST UTAH SPREADING
SOUTHERLY FLOW BACK UP TO DELTA THIS HOUR SO OLD BOUNDARY GETTING
HARD TO LOCATE. WATER VAPOR HAS WELL DEFINED SUBIDENCE OVER DIXIE
AREA WITH SOUTHWEST FLOW ALOFT INCREASING AHEAD OF THE APPROACHING
EASTERN NEVADA DISTURBANCE. OLD UPPER LOW SPINNING OVER NEW MEXICO
CREATES A DEFORMATION AXIS NOW OVER EASTERN UTAH AND KANE COUNTY.

810 PM DISCUSSION...
UPPER TROUGH AND ASSOCIATED LOW LEVEL BOUNDARY WIND
SHIFT CONTINUES TO PRESS ACROSS CENTRAL UTAH THIS EVENING. THIS
BOUNDARY PRODUCED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN
NORTHEAST UTAH THIS MORNING AND TIMED WITH THE HEATING OF THE DAY
BROUGHT SCATTERED THUNDERSTORMS TO UTAH THIS AFTERNOON FROM PROVO TO
EVANSTON SOUTHWARD. NORTHWEST OF THIS LINE THE AIR MASS STABILIZED
THROUGH THE AFTERNOON DUE TO NVA DRYING AND SUBSIDENCE IN THE WAKE
OF THE UPPER TROUGH. STRONGEST STORMS ASSOCIATED WITH TERRAIN AND
AIDED FROM UPPER LEVEL TROUGH OCCURRED FROM LOA TO BRIAN HEAD AND
ACROSS MUCH OF KANE COUNTY. FLASH FLOOD WARNING CONTINUES FOR KANE
COUNTY THIS HOUR WHERE RADAR ESTIMATES A LARGE ARE OF 1 TO 2 INCHES
WITH MANY 3+ INCH MAXES OVER THE GRAND STAIRCASE. 00Z NAM CAPTURED
THIS WELL.

CURRENTLY STRONG STORMS CONTINUE TO PRODUCE HEAVY RAIN NEAR
KODACHROME AND NEAR CEDAR BREAKS...JUST SOUTH OF A LOW LEVEL
BOUNDARY OBSERVED FROM THE SAN RAFAEL SWELL TO SOUTHWEST UTAH...AND
AHEAD OF THE UPPER TROUGH AXIS. ACTIVITY WILL GRADUALLY DECREASE
WITH UPPER TROUGH PRESSING EAST AND LOSS OF HEATING...BUT SOME
ACTIVITY PERSISTING IN THE SOUTHERN PART OF UTAH. A SEPARATE SHORT
WAVE TROUGH IS OVER EASTERN NEVADA...THIS IS PROGGED TO LIFT
NORTHEAST ACROSS WESTERN UTAH LATER TONIGHT AND BACK THE MEAN FLOW
TO SOUTHWEST. THIS WILL GENERATE SCATTERED CONVECTION OVER WESTERN
UTAH THIS EVENING...WITH PRECIPITABLE WATER PLUME RETURNING BACK TO
THE IDAHO BORDER AND GSL REGION LATE TONIGHT AND MONDAY MORNING.

UPDATED EARLIER TO REMOVE WEATHER IN NORTHWEST UTAH EXCEPT NEAR THE
WYOMING AND NEVADA BORDERS. LEFT LOW CHANCES AFTER MIDNIGHT FOR THE
RETURN SURGE OF MOISTURE AFTER MIDNIGHT SPREADING NORTH ACROSS
NORTHERN UTAH. HOWEVER MOST OF THIS WILL BE MID AND UPPER LEVEL
CLOUDS AND SCATTERED CONVECTION MAY HOLD OFF UNTIL LATE TONIGHT AND
MONDAY MORNING IN THE NORTH...IT WILL AFFECT THE WESTERN DESERTS
TONIGHT. CLOUDS AND SCATTERED PRECIPITATION WILL ADVECT ACROSS
NORTHERN UTAH WITH THIS NEXT WAVE OVERNIGHT AND MONDAY MORNING.

BROAD PACIFIC TROUGH MOVING INTO THE NORTHWEST COAST WILL DROP A
COLD FRONT ACROSS NORTHERN UTAH MONDAY NIGHT. AHEAD OF THIS...SOUTH
FLOW ALOFT WILL INCREASE ON MONDAY AND SPREAD MOISTURE BACK TO THE
IDAHO BORDER. SIMILAR AIR MASS TEMPERATURES ON MONDAY AND HEATING OF
THE DAY WILL REDEVELOP CONVECTION OVER THE SPINE OF UTAH...BUT
FASTER MORNING STORMS...ESPECIALLY NORTH AREAS. THE MORNING SHORT
WAVE TROUGH LIFTS ACROSS CENTRAL UTAH AND INTO FAR NORTHERN UTAH BY
MIDDAY. OLD LOW LEVEL BOUNDARY IN THE SOUTH PROG TO SLOWLY LIFT
NORTH INTO SOUTH CENTRAL UTAH PER 00Z NAM. MODERATE UPPER TROUGH
CROSSES NORTHERN UTAH MONDAY NIGHT WITH GOOD PERIOD OF DYNAMICS AND
BAROCLINIC ZONE MONDAY NIGHT AND TUESDAY MORNING ACROSS NORTHERN
UTAH. THIS SWEEPS ACROSS THE REST OF UTAH TUESDAY AFTERNOON WITH
DRYING FROM THE NORTHWEST. WARMING TREND LATTER HALF OF THE WEEK.

&&

.AVIATION...NORMAL DRAINAGE WIND. 10 PERCENT CHANCE OF SHOWERS LATE
TONIGHT AND MONDAY MORNING.

&&

.FIRE WEATHER...DRIER AIR WORKED ITS WAY INTO NORTHWEST SECTIONS
THIS AFTERNOON. FARTHER SOUTH DEEP MOISTURE REMAINS AND WETTING
RAINS WILL OCCUR WITH ANY STORMS THROUGH MONDAY. COOLER TEMPERATURES
WILL FILTER IN FROM NORTHWEST TO SOUTHEAST STARTING MONDAY NIGHT AND
ESPECIALLY ON TUESDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

TARDY
Hazardous weather outlook, Jul 30, 7:00 AM MDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT SUN JUL 30 2006

UTZ001>011-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH
FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS
I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK
CLIFFS-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
700 AM MDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY

SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING WILL DEVELOP
AGAIN THIS AFTERNOON.  LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME
OF THE STRONGER STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE THROUGH NORTHERN UTAH AND SOUTHWEST WYOMING
MONDAY NIGHT THROUGH EARLY TUESDAY. SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THE FRONT. TEMPERATURES WILL FALL BACK TO NEAR OR BELOW
SEASONAL NORMS FOR THE MIDDLE TO LATTER HALF OF THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

UTZ012>021-311300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION
AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER
VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION
NATIONAL PARK-WEST CENTRAL UTAH-
700 AM MDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...WITH THE GREATEST CONCENTRATION OVER THE MOUNTAINS AND
FAR SOUTHWEST VALLEYS OF UTAH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE WILL LINGER OVER THE EXTREME SOUTHERN PORTION OF UTAH
DURING THE WEEK. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THIS
MOISTURE EACH DAY DURING THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 30, 8:43 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
843 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   AMATEUR RADIO

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

&&

ATARDY
Local storm report, Jul 30, 9:19 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
919 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

&&

ATARDY
Local storm report, Jul 30, 10:13 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1013 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0330 PM     FLASH FLOOD      5 S HELPER              39.62N 110.86W
07/30/2006                   CARBON             UT   BROADCAST MEDIA

            GORDAN CREEK FLOODING ALONG CONSUMERS ROAD. EXACT TIME
            AND OTHER DETAILS NOT KNOWN. BETWEEN SPRING GLEN AND
            CARBONVILLE. RADAR ESTIMATES 2 INCHES RAIN.

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

&&

ATARDY
Local storm report, Jul 30, 11:39 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1139 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0330 PM     FLASH FLOOD      5 S HELPER              39.62N 110.86W
07/30/2006                   CARBON             UT   BROADCAST MEDIA

            GORDAN CREEK FLOODING ALONG CONSUMERS ROAD. EXACT TIME
            AND OTHER DETAILS NOT KNOWN. BETWEEN SPRING GLEN AND
            CARBONVILLE. RADAR ESTIMATES 2 INCHES RAIN.

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS.

&&

ATARDY
Local storm report, Jul 30, 11:42 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1142 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0330 PM     FLASH FLOOD      5 S HELPER              39.62N 110.86W
07/30/2006                   CARBON             UT   BROADCAST MEDIA

            GORDAN CREEK FLOODING ALONG CONSUMERS ROAD. EXACT TIME
            AND OTHER DETAILS NOT KNOWN. BETWEEN SPRING GLEN AND
            CARBONVILLE. RADAR ESTIMATES 2 INCHES RAIN.

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS. RADAR ESTIMATES AREA
            OF 2-4 INCHES RAIN.

&&

ATARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:25 PM MDTFlash Flood WarningSLCKane2 hr
Jul 30, 8:56 PM MDTFlash Flood WarningSLCIron2 hr
Jul 31, 2:00 AM MDTFlash Flood WarningSLCIron3 hr
Jul 31, 3:43 AM MDTFlash Flood WarningSLCWashington92 min
Jul 31, 4:39 AM MDTFlash Flood WarningSLCIron2 hr
Jul 31, 5:13 AM MDTFlash Flood WarningSLCWashington77 min
Jul 31, 2:49 PM MDTFlash Flood WarningSLCCarbon116 min
Jul 31, 4:19 PM MDTFlash Flood WarningSLCWashington3 hr

Nearby

Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.